Alert archive / Pennsylvania / Frost Advisories in 2016
Frost Advisory 5, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 9, 2016, 3:46 AM EDT for 9 counties in Pennsylvania. It took effect at Oct 10, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2016, 3:46 AM EDT (07:46 UTC)
- In effect from
- Oct 10, 2016, 2:00 AM EDT
- Expired
- Oct 10, 2016, 8:57 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 54 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 7.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS71 KCTP 090746 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 346 AM EDT SUN OCT 9 2016 PAZ004>006-010-011-037-091600- /O.NEW.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO 346 AM EDT SUN OCT 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT THROUGH THE HOURS JUST AFTER SUNRISE MONDAY. * IMPACTS...TENDER VEGETATION COULD BE HARMED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$
5 follow-up statements
987 WWUS71 KCTP 091457 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1057 AM EDT SUN OCT 9 2016 PAZ004>006-010-011-037-101300- /O.CON.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO 1057 AM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...LOW TO MID 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ MS
183 WWUS71 KCTP 091852 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 252 PM EDT SUN OCT 9 2016 PAZ017-024-033-100300- /O.EXA.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/ CLEARFIELD-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN... SOMERSET 252 PM EDT SUN OCT 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * TEMPERATURES...MID 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ PAZ005-006-100300- /O.NEW.KCTP.FZ.A.0002.161011T0600Z-161011T1300Z/ /O.CON.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/ MCKEAN-POTTER- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT 252 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TEMPERATURES...LOW TO MID 30S TONIGHT INTO EARLY MONDAY MORNING. UPPER 20S TO MID 30S MONDAY NIGHT INTO EARLY TUESDAY MORNING. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. FREEZE CONDITIONS MONDAY NIGHT INTO EARLY TUESDAY MORNING COULD END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ PAZ004-010-011-037-100300- /O.CON.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/ WARREN-ELK-CAMERON-TIOGA- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY... EMPORIUM...MANSFIELD...WELLSBORO 252 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...LOW TO MID 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ MS
834 WWUS71 KCTP 100220 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1020 PM EDT SUN OCT 9 2016 PAZ005-006-101300- /O.CON.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/ /O.CON.KCTP.FZ.A.0002.161011T0600Z-161011T1300Z/ MCKEAN-POTTER- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT 1020 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * TEMPERATURES...LOW TO MID 30S TONIGHT INTO EARLY MONDAY MORNING. UPPER 20S TO MID 30S MONDAY NIGHT INTO EARLY TUESDAY MORNING. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. FREEZE CONDITIONS MONDAY NIGHT INTO EARLY TUESDAY MORNING COULD END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ PAZ004-010-011-017-024-033-037-101300- /O.CON.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/ WARREN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY... EMPORIUM...DUBOIS...CLEARFIELD...JOHNSTOWN...SOMERSET... MANSFIELD...WELLSBORO 1020 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...LOW TO MID 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$
435 WWUS71 KCTP 100827 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 AM EDT MON OCT 10 2016 PAZ005-006-101630- /O.UPG.KCTP.FZ.A.0002.161011T0600Z-161011T1300Z/ /O.NEW.KCTP.FZ.W.0003.161011T0600Z-161011T1300Z/ /O.CON.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/ MCKEAN-POTTER- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT 427 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOWER 30S THIS MORNING. LOWS WILL DROP INTO THE UPPER 20S TONIGHT INTO TUESDAY MORNING WITH SOME OF THE COLDER VALLEYS DIPPING INTO THE MID 20S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. FREEZE CONDITIONS MONDAY NIGHT INTO EARLY TUESDAY MORNING COULD END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ PAZ010-011-037-101630- /O.NEW.KCTP.FZ.W.0003.161011T0600Z-161011T1300Z/ /O.CON.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/ ELK-CAMERON-TIOGA- INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM... MANSFIELD...WELLSBORO 427 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...IN THE LOWER 30S THIS MORNING. LOWS WILL DROP INTO THE UPPER 20S TONIGHT INTO TUESDAY MORNING WITH SOME OF THE COLDER VALLEYS DIPPING INTO THE MID 20S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. FREEZE CONDITIONS MONDAY NIGHT INTO EARLY TUESDAY MORNING COULD END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. && $$ PAZ004-017-101630- /O.NEW.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/ /O.CON.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/ WARREN-CLEARFIELD- INCLUDING THE CITIES OF...WARREN...DUBOIS...CLEARFIELD 427 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...IN THE LOWER 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ PAZ012-018-041-042-101630- /O.NEW.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/ NORTHERN CLINTON-NORTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...TROUT RUN... LAPORTE 427 AM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...IN THE LOWER 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ PAZ024-033-101300- /O.CON.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/ CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET 427 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$
888 WWUS71 KCTP 101257 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 857 AM EDT MON OCT 10 2016 PAZ005-006-010-011-037-102100- /O.CAN.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/ /O.CON.KCTP.FZ.W.0003.161011T0600Z-161011T1300Z/ MCKEAN-POTTER-ELK-CAMERON-TIOGA- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO 857 AM EDT MON OCT 10 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. * TEMPERATURES...MID 20S TO AROUND 30 DEGREES. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. FREEZE CONDITIONS WILL LIKELY END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. && $$ PAZ024-033-102100- /O.CAN.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/ /O.EXA.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/ CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET 857 AM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE FROST ADVISORY HAS BEEN CANCELLED. * TEMPERATURES...LOW TO MID 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ PAZ004-017-102100- /O.CAN.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/ /O.CON.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/ WARREN-CLEARFIELD- INCLUDING THE CITIES OF...WARREN...DUBOIS...CLEARFIELD 857 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. * TEMPERATURES...LOW 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-102100- /O.EXA.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 857 AM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...LOW TO MID 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$ PAZ012-018-041-042-102100- /O.CON.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/ NORTHERN CLINTON-NORTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...TROUT RUN... LAPORTE 857 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...LOW 30S. * TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 9, 3:44 AM EDT, 2 minutes earlier.
Area forecast discussion, Oct 9, 3:44 AM EDT, 2 minutes before
Area Forecast Discussion National Weather Service State College PA 344 AM EDT Sun Oct 9 2016 .SYNOPSIS... High pressure will build in bringing improving skies and drier air to the region. Seasonably cool and dry weather will continue through mid week before another cold front approaches for Thursday. && .NEAR TERM /THROUGH TONIGHT/... Satellite shows the large anticyclonically curved deformation zone working north off Hurricane Matthew into the right entrance region of a vigorous upper jet that extends from the Ohio Valley up into eastern Canada. The rain associated with the steadily weakening/transforming Matthew is actually not that far south of the Mason-Dixon line. While I would not rule out a stray shower sneaking north over the extreme southeastern part of York or Lancaster counties, the probability of actually measuring seems pretty low. The high clouds will be moving off today leading to more sun than clouds over most of the region by mid day. Far northern areas will see some lower strato-cu develop as the upper trough axis swings through. This is another area where a stray light shower is possible for a time late this morning into mid afternoon, but forecast soundings reveal just very shallow moisture so once again the prospects for measuring will remain very low. Highs today will be on the chilly side, only in the 50s to lower 60s from north to south. A gusty NNW wind will lend a feel of Fall to the air. Fair and cold conditions will continue into the overnight and we have decided on the season's first Frost Advisory as high pressure provides nearly prime radiational cooling conditions. The only possible complication will be where the wind refuses to die off. Still believe the normal sheltered cold spots and valleys will chill down enough to make a killing frost a good bet. Lows will range from near freezing over the north to mid 40s over the southeast. && .SHORT TERM /MONDAY/... Sprawling high pressure will extend from the Gulf Coast all the way up into eastern Canada providing plenty of sunshine and just a light breeze. High temperatures will average in the mid to upper 50s. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... High pressure will bring a period of tranquil but cool weather that will last through midweek. Monday night could actually be colder than tonight despite significant warming aloft. The wind should be calm and the very dry air in place will allow a rapid drop off in temperatures right after sunset. High pressure will slide east to off the East Coast Wednesday allowing a return SW flow to develop. The next front will approach Wednesday night into Thursday morning with increasing clouds and a chance of showers, especially across the western and northern mountains late Wednesday night into Thursday. The front is made to wash as it slides through the area in all the latest guidance so QPF should remain on the light side. Went lower than the National Blend of Models POPs, leaning closer to the lower and more realistic looking Super Blend numbers for that time which yields a mention of scattered showers. Dry weather will return to end the week, however confidence in the dry conditions lasting through the weekend is shrinking. The GFS/GEFS/ECMWF want to take a shortwave out of Texas/Oklahoma and scoot it eastward into what is essentially the long wave ridge. The GFS/GEFS seem to want to make more of this shortwave than does the ECMWF which weakens the trough quickly. The blended pops yield a small chance of light showers Saturday over southern areas which seems reasonable to include at this time. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... 06Z TAFS sent. Still some lower clouds at times under the high clouds from Matthew. Earlier discussion below. Cold front pushing through Southeast PA late this evening. A drier northwest flow behind this boundary has already brought VFR conds to most of Central PA as of 0330Z and expect this trend of improvement to sweep east across the southeast part of the state between 04-06Z upon the front's arrival. Surface observations, combined with latest near term model guidance, suggest conditions will become VFR at KMDT by around 04Z and around 06Z at KLNS. Arrival of high pressure and dry air mass should ensure widespread VFR conds Sunday. There is just a slight chance of some MVFR stratocu at KBFD. The main concern Sunday will be some gusty winds across Eastern PA, the result of a tight pressure gradient between arriving high pressure and the remnants of Hurricane Matthew east of the Carolinas. Bukfit soundings support north- northwest gusts to around 30kts at KMDT and KLNS on Sunday before diminishing into Sunday night. Outlook... Mon...No sig wx expected. Tue-Thu...Patchy AM fog possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 9 AM EDT Monday for PAZ004>006-010- 011-037. && SYNOPSIS...La Corte NEAR TERM...La Corte SHORT TERM...La Corte LONG TERM...La Corte AVIATION...Fitzgerald/Martin
Hazardous weather outlook, Oct 8, 1:52 PM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 152 PM EDT SAT OCT 8 2016 PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059- 063>066-091800- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 152 PM EDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-017-024-033-037-091800- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- 152 PM EDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FROST IS POSSIBLE LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING AND AGAIN LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. UNPROTECTED SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:52 PM EDT | Freeze Watch | CTP | McKean, Potter | 14 hr |
Nearby
Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.